Mississippi, 2017Drought in Mississippi, April 1 to 4, 2017
April 1 to 4, 2017 · NWS MEG · 4 events in 4 counties and zones
Severe (D2) drought conditions continued into early April for a few counties in North Mississippi. The drought caused river and lake levels to be at low levels.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe (D2) drought conditions continued into early April for a few counties in North Mississippi. The drought caused river and lake levels to be at low levels. Rainfall alleviated severe drought conditions by the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 10:47 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 31, 10:47 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1147 PM CDT Fri Mar 31 2017
.UPDATE...
Updated for the 06z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 724 PM CDT Fri Mar 31 2017/
UPDATE...
Updated for cloud cover and evening temperatures.
DISCUSSION...
Stratocumulus deck hanging tough across portions of northwest
Tennessee this hour...and should linger through the evening with
northeasterly boundary layer flow. This in turn will keep
temperatures up a few degrees. Short term models show the deck
eroding after midnight as flow weakens and upper level heights
build in from the west. So adjusted the evening forecast
accordingly. All other forecast parameters are currently on track.
JAB
&&
.PREV DISCUSSION... /issued 337 PM CDT Fri Mar 31 2017/
At 3PM, A beautiful Spring day is currently taking place across
the Mid-South. Temperatures range from the upper 50s in northwest
Tennessee to the mid to upper 60s across the rest of the area. A
deck of stratus clouds on the back side of an upper level low
continue to thin out and push eastward.
.Short term...Tonight through Sunday night...
Mostly clear skies will allow temperatures to drop into the low
to upper 40s areawide by morning. Saturday will be seasonably
warm with abundantly sunny skies as upper level high pressure
remains centered over the area. High temperatures will top out in
the 60s across the north with 70s further south. By Saturday
night, a closed upper level low will drop down across the Desert
Southwest and place the Mid-South under southwesterly flow aloft.
This will result in clouds and moisture advecting into the region
during the day on Sunday. By Sunday night, showers and thunderstorms
will spread across the area after sundown as a shortwave
approaches from the west. A few strong to severe storms will be
possible across southwestern portions of our area, mainly
overnight.
.Long term...Monday into late next week...
Both main synoptic models are in pretty good agreement through
this period, but differ on location of specific important features
on day four. The aforementioned shortwave and an associated
deepening surface low will move in close proximity to the Mid-
South on Monday. Depending on the track of the low, we could have
severe weather across eastern portions of our forecast area on
Monday as dynamics and instability may be higher. The EURO is
currently hinting at the low taking a favorable severe weather
track from northern Arkansas to central Illinois during the day,
thus increasing instability across the area. However, the GFS and
NAM continue to keep the low track over us or even a little to
the south, which would push the severe threat south. At this
point, the Euro appears to be the outlier, but it bears watching
nonetheless. Will at least add strong storms to the HWO for
Monday.
Tuesday will be mostly dry as we will be in between systems.
Another low pressure system will develop over the Central Plains
and push into the region Wednesday afternoon. Models are
indicating quite a bit of instability ahead of the cold front, so
severe weather chances are not out of the question. Behind that
system, the jet stream will dip pretty far south and bring some
cold and unseasonable air to the region. It is still a little
early to tell, but both models are suggesting the potential for
frost by next Saturday morning. Stay tuned.
AC3
&&
.AVIATION...06z TAFs
VFR conditions are expected at all terminals through the forecast
period. Lower cigs should remain to the northeast of the terminals
overnight with clear skies persisting through much of Saturday.
High level clouds will increase from west to east Saturday
evening.
Northeast winds between 8-10 kts tonight will become
easterly/southeasterly later Saturday at 7 kts or greater.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 31, 2:48 PM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
348 PM CDT Fri Mar 31 2017
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-012300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
348 PM CDT Fri Mar 31 2017
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A few strong storms will be possible late Sunday, mainly across
portions of northwest Mississippi and east-central Arkansas.
Another chance of strong to severe storms will be possible on
Monday, mainly along and east of the Mississippi River.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
AC3
Drought, Lee
- When
- April 1, 12:00 AM CST to April 4, 6:00 AM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved by the middle of the month.
Drought, Itawamba
- When
- April 1, 12:00 AM CST to April 4, 6:00 AM CST
- Where
- Itawamba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved by the middle of the month.
Drought, Chickasaw
- When
- April 1, 12:00 AM CST to April 4, 6:00 AM CST
- Where
- Chickasaw forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved by the middle of the month.
Drought, Monroe
- When
- April 1, 12:00 AM CST to April 4, 6:00 AM CST
- Where
- Monroe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved by the middle of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 1 to 2, 2017$2.2 million · EF0 · 49 events
- Flooding in Washington, April 1 to 30, 2017$5.5 million · 2 events
- Debris Flows and Flooding in Washington, April 1 to 15, 2017$2.3 million · 4 events
- Flooding in Idaho, April 1 to 30, 2017$1.5 million · 2 events
- Winter Storm and Winter Weather in Vermont, April 1, 2017$145,000 · 16 events
- Flood in Idaho, April 1 to 7, 2017$250,000 · 1 event
- Flooding in North Dakota, April 1 to 5, 2017$150,000 · 3 events
- Hail and Damaging Winds in Texas, April 1 to 2, 2017$55,000 · 1.75 in hail · 21 events
- Flood in Idaho, April 1 to 5, 2017$100,000 · 1 event
- Drought in Georgia, April 1 to 30, 201726 events
- Drought in Oklahoma, April 1 to 11, 201722 events
- Drought in Oklahoma, April 1 to 25, 201721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694966, 694967, 694968, 694969.